I am a
Home I AM A Search Login

Papers of the Week


2021 Feb


J Family Med Prim Care


10


2

Bupropion-induced acute dystonia in a patient with bulimia nervosa: A case report.

Authors

Rashidpour P, Poursharif Z, Ayatollahi M, Farzannejad E
J Family Med Prim Care. 2021 Feb; 10(2):1034-1036.
PMID: 34041117.

Abstract

Bupropion is taken as an antidepressant for treatment of major depressive disorders, treatment of sexual side effects of selective serotonin reuptake inhibitors, and as a smoking cessation aid, however, it may result in adverse effects such as nausea, dry mouth, headache, insomnia, dizziness, anxiety, tremor, and constipation. We investigate the case of a 34-year-old woman with bulimia nervosa where acute dystonia was induced by bupropion in 8 months. Following this diagnosis and after normal tests and MRI results, the patient was advised to discontinue bupropion intake. In the follow-up done 2 weeks later, 3 months later, and 6 months later, no signs of acute dystonia was observed. A physician who administers dopamine blocking agents must be aware of the prevalence of and the risk factors for acute dystonia and also the way of prevention and treatment.